Discussions By Condition: Cardiovascular disease

Statin Related? Muscle Weakness, etc

Posted In: Cardiovascular disease 1 Replies
  • Posted By: yeahimtheone
  • September 10, 2009
  • 04:09 PM

Hello! I am a 30 yr old female that was diagnosed with high blood pressure & high cholesterol in April 2009. My family doctor put me on blood pressure medicine (which is currently Procardia) and Tricor. In July I went to see an internist after the previous doctor wouldn't try to find the root of my problems. My internist rechecked my cholesterol. The lab results showed: Total Cholesterol - 238, Triglycerides - 317, HDL Cholesterol - 58, VLDL Cholesterol Cal - 63, LDL Cholesterol Calc - 117. He agreed that I need the cholesterol medicine, but discontinued the Tricor due to EXTREME pain in my feet. It was to the point that I couldn't stand for 20 minutes, much less walk to my mailbox. I was wearing 2-3 sets of insoles in my shoes, but still felt like crap.

It is now Sept 2009 and I have started experiencing muscle weakness in my arms, numbness in my hands, feet & legs, and back pain. I cannot hold my arms up or lift things with getting exhausted and my arms aching. My hands are swollen and cramp up when doing every day tasks (brushing my teeth, blowing my hair dry, washing dishes, etc). My back hurts also - especially when I sit on the floor or bend over. Not like when I was on the Tricor (it felt like my back was breaking in half), but still constant pain.

I went to my doctor (the internist) yesterday to discuss the muscle weakness and numbness in my legs, hands, feet. He said he wants to wait another month to get the statin (Tricor) completely out of my system. He believes this is the reason for the weakness. Is this normal when getting off of a statin/Tricor? I REALLY don't want to get back on any cholesterol medicine if this is how I'm going to feel. Any advice, suggestions, diagnosis welcome!

Thanks!!
Jenna

Reply Flag this Discussion

1 Replies:

  • I too was experiencing bad pain primarily in my wrists. To the point that I could not even open up jars or hold myself up with my hands. I was taking 5mg of Crestor every day. I stopped using it for a week and the pain went away. I started using again to see if that could be the cause and the pain cam e back. Doctor told me to cake it everyother day along with some fish oil. Now I am experiencing numbness in pinky and left ring finger. I stopped using it again to see it it helps but no luck yet.Hello! I am a 30 yr old female that was diagnosed with high blood pressure & high cholesterol in April 2009. My family doctor put me on blood pressure medicine (which is currently Procardia) and Tricor. In July I went to see an internist after the previous doctor wouldn't try to find the root of my problems. My internist rechecked my cholesterol. The lab results showed: Total Cholesterol - 238, Triglycerides - 317, HDL Cholesterol - 58, VLDL Cholesterol Cal - 63, LDL Cholesterol Calc - 117. He agreed that I need the cholesterol medicine, but discontinued the Tricor due to EXTREME pain in my feet. It was to the point that I couldn't stand for 20 minutes, much less walk to my mailbox. I was wearing 2-3 sets of insoles in my shoes, but still felt like crap. It is now Sept 2009 and I have started experiencing muscle weakness in my arms, numbness in my hands, feet & legs, and back pain. I cannot hold my arms up or lift things with getting exhausted and my arms aching. My hands are swollen and cramp up when doing every day tasks (brushing my teeth, blowing my hair dry, washing dishes, etc). My back hurts also - especially when I sit on the floor or bend over. Not like when I was on the Tricor (it felt like my back was breaking in half), but still constant pain. I went to my doctor (the internist) yesterday to discuss the muscle weakness and numbness in my legs, hands, feet. He said he wants to wait another month to get the statin (Tricor) completely out of my system. He believes this is the reason for the weakness. Is this normal when getting off of a statin/Tricor? I REALLY don't want to get back on any cholesterol medicine if this is how I'm going to feel. Any advice, suggestions, diagnosis welcome! Thanks!!Jenna
    ballugrad 1 Replies
    • October 13, 2009
    • 11:31 PM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.